Alert archive / Kansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 301, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Oct 3, 2023, 5:53 PM CDT for 4 counties in Kansas. It was in force for 40 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 3, 2023, 5:53 PM CDT (22:53 UTC)
- Expired
- Oct 3, 2023, 6:33 PM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Edwards County, KS, Pawnee County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 92 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 3, 5:55 PM CDT | HAIL 2.5 | Lewis, KS | The emergency manager reported that up to 70 percent of homes in Lewis sustained broken windows and/or damaged siding due to wind driven hail. South side of structures sustained damage. Two patrol vehicles, along with numerous other vehicles, also sustained br |
| Oct 3, 5:58 PM CDT | HAIL 2.5 | 1 S Centerview, KS | |
| Oct 3, 5:59 PM CDT | HAIL 1.5 | 1 S Centerview, KS | |
| Oct 3, 6:00 PM CDT | HAIL 2.5 | 5 Se Garfield, KS | Report was received via social media with picture. |
| Oct 3, 6:03 PM CDT | HAIL 2.75 | Lewis, KS | |
| Oct 3, 6:10 PM CDT | HAIL 2.75 | 3 S Garfield, KS | |
| Oct 3, 6:17 PM CDT | HAIL 2.75 | Larned, KS | Report from mPING: Baseball (2.75 in.). |
| Oct 3, 6:18 PM CDT | TSTM WND DMG | Larned, KS | A tree was reported down in Larned due to thunderstorm winds. |
| Oct 3, 6:18 PM CDT | HAIL 2.5 | Larned, KS | |
| Oct 3, 6:25 PM CDT | HAIL 2.5 | 4 Ne Larned, KS | Report from mPING: Tennis Ball (2.50 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 3, 1:19 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Oct 3, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
126
WUUS53 KDDC 032253
SVRDDC
KSC047-145-165-185-032345-
/O.NEW.KDDC.SV.W.0301.231003T2253Z-231003T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
553 PM CDT Tue Oct 3 2023
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Pawnee County in south central Kansas...
Northwestern Stafford County in south central Kansas...
Southeastern Rush County in central Kansas...
Central Edwards County in south central Kansas...
* Until 645 PM CDT.
* At 553 PM CDT, a severe thunderstorm was located near Centerview,
moving northeast at 55 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Lewis around 600 PM CDT.
Zook around 610 PM CDT.
Other locations in the path of this severe thunderstorm include
Larned.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3823 9863 3773 9914 3773 9932 3778 9946
3842 9921 3837 9903 3826 9903 3826 9872
TIME...MOT...LOC 2253Z 209DEG 49KT 3784 9929
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SPRINGER4 follow-up statements
847
WWUS53 KDDC 032259
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
559 PM CDT Tue Oct 3 2023
KSC047-145-165-185-032345-
/O.CON.KDDC.SV.W.0301.000000T0000Z-231003T2345Z/
Pawnee KS-Stafford KS-Rush KS-Edwards KS-
559 PM CDT Tue Oct 3 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR PAWNEE...NORTHWESTERN STAFFORD...SOUTHEASTERN RUSH AND EASTERN
EDWARDS COUNTIES...
At 558 PM CDT, a severe thunderstorm was located very near Lewis,
moving northeast at 55 mph.
THIS IS A DESTRUCTIVE STORM FOR NORTHEAST EDWARDS AND EASTERN PAWNEE
COUTNIES.
HAZARD...Three inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
This severe storm will be near...
Zook around 610 PM CDT.
Other locations in the path of this severe thunderstorm include
Larned.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3823 9863 3779 9913 3789 9941 3842 9921
3837 9903 3826 9903 3826 9872
TIME...MOT...LOC 2258Z 209DEG 49KT 3791 9924
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SPRINGER186
WWUS53 KDDC 032305
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
605 PM CDT Tue Oct 3 2023
KSC047-145-165-185-032345-
/O.CON.KDDC.SV.W.0301.000000T0000Z-231003T2345Z/
Pawnee KS-Stafford KS-Rush KS-Edwards KS-
605 PM CDT Tue Oct 3 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR PAWNEE...NORTHWESTERN STAFFORD...SOUTHEASTERN RUSH AND
NORTHEASTERN EDWARDS COUNTIES...
At 605 PM CDT, a severe thunderstorm was located near Belpre, moving
northeast at 55 mph.
THIS IS A DESTRUCTIVE STORM FOR NORTHEAST EDWARDS AND EASTERN PAWNEE
COUNTIES.
HAZARD...Three inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
This severe storm will be near...
Zook around 610 PM CDT.
Larned around 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3823 9863 3789 9902 3800 9937 3842 9921
3837 9903 3826 9903 3826 9872
TIME...MOT...LOC 2305Z 209DEG 49KT 3800 9918
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SPRINGER384
WWUS53 KDDC 032317
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
617 PM CDT Tue Oct 3 2023
KSC047-032326-
/O.CAN.KDDC.SV.W.0301.000000T0000Z-231003T2345Z/
Edwards KS-
617 PM CDT Tue Oct 3 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EDWARDS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Kansas. A Severe Thunderstorm Watch also remains in effect
until midnight CDT for south central Kansas.
LAT...LON 3823 9863 3804 9899 3811 9924 3842 9921
3837 9903 3826 9903 3826 9872
TIME...MOT...LOC 2316Z 209DEG 49KT 3814 9908
$$
KSC145-165-185-032345-
/O.CON.KDDC.SV.W.0301.000000T0000Z-231003T2345Z/
Pawnee KS-Stafford KS-Rush KS-
617 PM CDT Tue Oct 3 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN PAWNEE...NORTHWESTERN STAFFORD AND SOUTHEASTERN RUSH
COUNTIES...
At 616 PM CDT, a severe thunderstorm was located near Larned, moving
northeast at 55 mph.
THIS IS A DESTRUCTIVE STORM FOR EASTERN PAWNEE COUNTY.
HAZARD...Three inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
This severe storm will be near...
Larned around 620 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3823 9863 3804 9899 3811 9924 3842 9921
3837 9903 3826 9903 3826 9872
TIME...MOT...LOC 2316Z 209DEG 49KT 3814 9908
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SPRINGER475
WWUS53 KDDC 032333
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
633 PM CDT Tue Oct 3 2023
KSC145-165-185-032343-
/O.CAN.KDDC.SV.W.0301.000000T0000Z-231003T2345Z/
Pawnee KS-Stafford KS-Rush KS-
633 PM CDT Tue Oct 3 2023
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PAWNEE...NORTHWESTERN
STAFFORD AND SOUTHEASTERN RUSH COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Kansas. A Severe Thunderstorm Watch also remains in effect
until midnight CDT for south central Kansas.
LAT...LON 3823 9863 3804 9899 3811 9924 3842 9921
3837 9903 3826 9903 3826 9872
TIME...MOT...LOC 2331Z 209DEG 49KT 3835 9893
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 4:37 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 3, 4:37 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 437 PM CDT Tue Oct 3 2023 ...Updated Aviation... .SHORT TERM...(This afternoon through Wednesday night) Issued at 200 PM CDT Tue Oct 3 2023 Midday satellite imagery clearly showed a strong shortwave exiting the I-25 corridor in central Colorado, approaching SW KS. Mesoanalysis outlined convective instability increasing across the far west/southwest zones as of 145 pm, with moderate CAPE/shear to support organized/severe thunderstorms. As the shortwave and its attendant forcing for ascent impinges on this moisture/instability axis, scattered thunderstorms are expected to develop rapidly early to mid afternoon along the dryline draped over SW KS. Latest thinking this will be along the US 83/283 corridors, as shown by 12z ARW and other CAMs. Supercells are expected initially into the early evening, with large hail (up to 2 inch diameter) likely in the strongest cores. With time, given strong linear forcing and the quickly advancing shortwave, any supercells will congeal into a squall line over the eastern and northeast zones this evening. It is this area east of US 283 where hail/wind is most probable, and thunderstorm coverage will be highest this evening. Included severe wording in the eastern grid zones. Where 1) storms can remain in a discrete supercell mode and 2) surface winds remain more backed SEly, a tornado risk is apparent during the early evening. Storms are expected to be confined to the southeast zones by midnight, ahead of the advancing cold front. Some subsidence will clear the sky at least partially overnight, with mid level clouds and maybe a few postfrontal showers over the southeast zones around sunrise Wednesday. Light north winds will prevail late tonight across all zones, with seasonably cool temperatures in the upper 40s northwest, to the upper 50s southeast. North winds will be quite elevated for several hours Wednesday morning behind the departing shortwave, and loaded the 90%ile NBM for these wind/wind gust grids. Decreasing northeast winds and increasing sunshine will provide for an enjoyable early fall afternoon with comfortable temperatures in the lower to mid 70s. Wednesday night/Thursday morning is expected to be even cooler, with stronger radiational cooling and lighter winds allowing temperatures to fall into the 40s at most locations. .LONG TERM...(Thursday through Tuesday) Issued at 200 PM CDT Tue Oct 3 2023 Key Messages: -With the exception of a few rain showers northeast counties Friday morning, the entire long term forecast is dry through next Tuesday 10 October. -A strong cold front will provide strong north winds Friday. -The coldest temperatures so far this young fall season are expected Saturday morning, with a frost/freeze expected north of Dodge City. Another pleasant autumn day expected Thursday, under quiet dry NW flow as a PNA synoptic pattern develops over North America. Light north winds will continue, but with near full sunshine and still no cool advection, afternoon temperatures will average near early October normals, in the 70s. A strong dry cold front is expected to be near the northern zones sunrise Friday, racing south through SW KS Friday morning. With the strongest post frontal winds timed favorably with the diurnal heating cycle, a mixed boundary layer will easily allow for north gusts of at least 40 mph for several hours Friday. Increased winds over the NBM, using the 90%ile. North winds of 20-30 mph will be common midday Friday, before slowly diminishing in the afternoon. Ensemble mslp plots and the 12z ECMWF forecast a 1038 mb surface high surging southward on the high plains early Friday, and this will our first true taste of crisp invigorating air from Canada. Models remain consistent generating some light post frontal rain showers favoring the northeast zones early Friday, but NBM probability for anything more than 0.10 inch is very low. The coldest night so far this fall season is expected Friday night and Saturday morning, as a 1030+ mb surface anticyclone slides directly south over SW KS. Radiational cooling looks near ideal at sunrise Saturday, and NBM min temp grids are trending colder. The forecast for Saturday morning will now call for 30s for all zones, with frost likely, especially north of US 50. A light freeze is becoming increasingly likely for northern zones, along and north of K-96, and frost/freeze headlines are expected to be required. Included widespread frost in the grids northern zones Saturday morning. Quiet dry weather is expected over the weekend and early next week, with a pronounced warming trend Saturday through Tuesday. Afternoon temperatures will range from 60s Saturday, back to the mid 80s Tuesday. A long stretch of quiet beautiful October fall weather is on the way. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 437 PM CDT Tue Oct 3 2023 Scattered thunderstorms are still expected across SW KS through about 03z Wed as a dryline and cold front sweep across the airports. Some storms are expected to be severe with large hail and damaging winds, but confidence on direct terminal impacts is low, so kept TAFs dry. Storms are most likely near HYS where a mention of CB/VCTS was included. Cold front will bring a sharp north wind shift overnight. After 15z Wed, north winds will increase at all airports, gusting to near 30 kts. && .PRELIMINARY POINT TEMPS/POPS... DDC 52 75 49 78 / 60 10 0 0 GCK 50 73 47 75 / 10 0 0 0 EHA 49 72 47 76 / 0 0 0 0 LBL 50 73 47 77 / 10 10 0 0 HYS 52 74 48 75 / 60 0 0 0 P28 60 75 52 79 / 70 20 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Turner LONG TERM...Turner AVIATION...Turner
Hazardous weather outlook, Oct 3, 3:51 AM CDT, 14 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 351 AM CDT Tue Oct 3 2023 KSZ030-031-043>046-061>066-074>081-084>090-040900- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 351 AM CDT Tue Oct 3 2023 /251 AM MDT Tue Oct 3 2023/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Severe thunderstorms capable of producing hail larger than 2 inches and wind gusts of 65 mph or greater will be possible after 1pm near and east of highway 283. A few tornadoes can not be rule out during the afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required after 1 pm near and east of highway 283.
In the hours before
Special weather statement, Oct 3, 5:08 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Dodge City KS
508 PM CDT Tue Oct 3 2023
KSZ078-080-088-089-032300-
Clark KS-Kiowa KS-Comanche KS-Ford KS-
508 PM CDT Tue Oct 3 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FORD...KIOWA...
NORTHWESTERN COMANCHE AND NORTHEASTERN CLARK COUNTIES THROUGH 600 PM
CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sitka, moving northeast at 40 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Greensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3721 9973 3773 9951 3773 9949 3757 9904
3712 9951
TIME...MOT...LOC 2208Z 208DEG 35KT 3725 9959
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
SPRINGERSpecial weather statement, Oct 3, 5:41 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Dodge City KS
541 PM CDT Tue Oct 3 2023
KSZ030-031-045-046-032315-
Rush KS-Trego KS-Ellis KS-Ness KS-
541 PM CDT Tue Oct 3 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN NESS...EASTERN
TREGO...NORTHWESTERN RUSH AND ELLIS COUNTIES THROUGH 615 PM CDT...
At 541 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Ogallah to near Ransom.
Movement was northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Ogallah, Riga, and Cedar Bluff around 545 PM CDT.
Ellis around 555 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and west central Kansas.
&&
LAT...LON 3865 9930 3859 10005 3913 9983 3913 9908
TIME...MOT...LOC 2241Z 246DEG 41KT 3912 9966 3869 9993
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SPRINGERLocal storm report, Oct 3, 5:43 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
543 PM CDT Tue Oct 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM Hail 2 SSE Mullinville 37.56N 99.46W
10/03/2023 M1.75 inch Kiowa KS Public
&&Local storm report, Oct 3, 5:44 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
544 PM CDT Tue Oct 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM Hail Mullinville 37.59N 99.48W
10/03/2023 M1.00 inch Kiowa KS Trained Spotter
Quarter sized hail reported.
&&
SWBLocal storm report, Oct 3, 5:48 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
548 PM CDT Tue Oct 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Hail 9 NNE Mullinville 37.70N 99.41W
10/03/2023 M1.50 inch Kiowa KS Law Enforcement
&&
SWBLocal storm report, Oct 3, 5:50 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
550 PM CDT Tue Oct 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Hail 6 SSW Centerview 37.74N 99.32W
10/03/2023 E2.00 inch Edwards KS Storm Chaser
Storm chaser noted via live stream along
highway 183 near the kiowa edwards county
line.
&&
MUThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 7:22 PM CDT | Special Weather Statement | DDC | Stevens | 38 min |
| Oct 2, 7:40 PM CDT | Special Weather Statement | DDC | Morton | 35 min |
| Oct 2, 8:10 PM CDT | Special Weather Statement | DDC | Haskell | 35 min |
| Oct 2, 8:37 PM CDT | Special Weather Statement | DDC | Grant | 38 min |
| Oct 2, 10:10 PM CDT | Special Weather Statement | DDC | Stevens | 50 min |
| Oct 2, 10:36 PM CDT | Special Weather Statement | DDC | Morton | 54 min |
| Oct 2, 11:03 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 42 min |
| Oct 2, 11:44 PM CDT | Special Weather Statement | DDC | Grant, Seward, Stevens | 46 min |
| Oct 3, 12:22 AM CDT | Special Weather Statement | DDC | Haskell, Seward | 38 min |
| Oct 3, 12:52 AM CDT | Special Weather Statement | DDC | Gray, Meade | 23 min |
| Oct 3, 5:50 AM CDT | Special Weather Statement | DDC | Grant, Kearny, Scott, Stanton | 40 min |
| Oct 3, 3:01 PM CDT | Special Weather Statement | DDC | Kearny | 29 min |
| Oct 3, 3:50 PM CDT | Special Weather Statement | DDC | Kearny, Scott | 40 min |
| Oct 3, 4:27 PM CDT | Special Weather Statement | DDC | Lane, Scott | 48 min |
| Oct 3, 4:44 PM CDT | Special Weather Statement | DDC | Clark | 31 min |
| Oct 3, 4:48 PM CDT | Special Weather Statement | DDC | Rush | 27 min |
| Oct 3, 5:00 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 45 min |
| Oct 3, 5:08 PM CDT | Special Weather Statement | DDC | Kiowa | 52 min |
| Oct 3, 5:20 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Kiowa | 40 min |
| Oct 3, 5:41 PM CDT | Special Weather Statement | DDC | Ellis, Trego | 34 min |
| Oct 3, 5:57 PM CDT | Special Weather Statement | DDC | Lane | 48 min |
| Oct 3, 6:09 PM CDT | Special Weather Statement | DDC | Kiowa | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.